A 41-year-old member asked:
Disclaimer

can taking too much of an vitamen cause asthma to get worse?

3 doctor answers
Dr. Michael Zacharisen
33 years experience Allergy and Immunology
Probably not: It's difficult to take too much vitamin b or c because the body will just eliminate extra in the urine. There are toxic side effects from taking too much vitamin a, d, e, or k as these are fat-soluble vitamins and may "build up" in a person's body. The side effects however are not related to worsening asthma.
Answered on Apr 21, 2014
1
1 thank
Dr. Richard Williams
18 years experience Pharmacy
Not too sure: There are vitamins that should not be taken excessively like Vitamin A . There are other vitamins that if taken in excessive doses can cause liver problems. I should warm about "supplements" or health food store products. Do not take any of these without first talking to your physician or pharmacist. Some can cause asthma to worsen or interact with the medications you're taking for your asthma. G
Answered on May 4, 2016
Dr. James Ferguson
46 years experience Pediatrics
No effect: Most vitamins end up pissed away within 24 hrs unless they are utilized by the body & their transient abundance does not affect the mechanics of asthma. Those few fat soluble vitamins that can be stored can cause physical symptoms but these are unrelated to asthma.
Answered on Mar 18, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 34-year-old member asked:
Dr. Satyanarayan Hegde
28 years experience Pediatric Pulmonology
Vitamins for asthma: Multivitamins are necessary for general well-being and maintaining good health. However there are no specific vitamins for asthma.
1
1 thank
A 46-year-old member asked:
Dr. Ronald Krauser
52 years experience Rheumatology
None: None have any benefit for asthma.
A male asked:
Dr. Ivy Fisher
44 years experience Pediatrics
Gummy bear allergy?: Usually, a reaction to gummy bears would be within 72 hrs, shortness of breath or asthma symptoms, often from the dye used to color them. However, you ... Read More
A 41-year-old female asked:
Dr. Ed Friedlander
44 years experience Pathology
Yes: They do not interact. Don't spend too much money on vitamins but some people may be helped by a cheap multivitamin-and-mineral tablet. Most of my pul ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month